Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 87, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2025, 10:09 PM EDT for 4 counties in Georgia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2025, 10:09 PM EDT (02:09 UTC)
- Expired
- Jun 25, 2025, 11:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:45 PM EDT | TSTM WND DMG | 6 Wnw Sardis, GA | Burke county EM reported trees down on powerlines along Joyner Oglesby Road. Time estimated by radar. |
| Jun 25, 11:05 PM EDT | TSTM WND DMG | 5 Nne Vidette, GA | Burke county EM reported trees down blocking roadway at Lake Eleanor Road and Gough Spur Road. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1760 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
741
WUUS52 KCAE 260209
SVRCAE
GAC033-073-189-245-260315-
/O.NEW.KCAE.SV.W.0087.250626T0209Z-250626T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1009 PM EDT Wed Jun 25 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southeastern McDuffie County in east central Georgia...
Central Columbia County in east central Georgia...
Burke County in east central Georgia...
Richmond County in east central Georgia...
* Until 1115 PM EDT.
* At 1009 PM EDT, severe thunderstorms were located along a line
extending from near Ulmer to Fort Eisenhower, moving southwest at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees and powerlines.
* Locations impacted include...
North Augusta, Grovetown, Evans, Waynesboro, Martinez, Fort
Eisenhower, Augusta, Plant Vogtle, Hephzibah, Harlem, Sardis,
Midville, Glendale, Gough, South Augusta, Midtown, Riverwood,
Summerville, Augusta Mall, and Daniel Field.
This includes the following highways...
Interstate 20 in Georgia between mile markers 181 and 201.
Interstate 520 in Georgia between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
3331 8234 3335 8255 3340 8255 3361 8216
3360 8211 3346 8193 3334 8194 3331 8184
3325 8185 3321 8177 3316 8176 3304 8154
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 0209Z 030DEG 46KT 3311 8128 3341 8213
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:36 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 25, 7:36 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
736 PM EDT Wed Jun 25 2025
.SYNOPSIS...
Numerous showers and thunderstorms moving through the forecast
area this evening into tonight. Potential for a significant
severe weather event with damaging to destructive winds and
large hail possible remains possible. A few stronger
thunderstorms are possible again Thursday and Friday as the
upper low lingers near the forecast area. Typical summertime
weather expected this weekend and into early next week with near
to slightly above normal temperatures and daily shower and
thunderstorm chances.
&&
.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
Key Message(s):
- Numerous showers and thunderstorms moving through the area
into tonight.
- Significant severe weather threat possible with damaging to
destructive winds and large hail the primary hazards.
Several strong to severe thunderstorms are now moving into the
forecast area, albeit a few hours later than predicted earlier.
Radar imagery shows that the cells are becoming more linear in
nature as I write this update. While we haven't had any reports
of wind damage yet in our forecast area, there have been
multiple reports nearby as well as recorded 60+ mph winds
associated with this activity. As these storms continue to
become more linear, they should start to accelerate as the
become more cold pool dominant. This along with continued
conducive parameters in the region and a shortwave propagating
through the area keeps the threat for damaging winds and large
hail into tonight for the area. The threat decreases from north
to south as the line moves southward.
&&
.SHORT TERM /7 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Key Message(s):
- Still quite hot with a chance of mainly afternoon and evening
showers and thunderstorms.
- A few thunderstorms could be strong to severe as the upper low
lingers over Georgia.
Little change in the forecast thinking for the short term
period. Upper low will be centered over Florida at the start of
the period, moving slowly northwest into Georgia while
weakening through the period. This feature will break down the
upper ridge over our forecast area allowing temperatures to
return to seasonal levels. While conditions do not appear as
favorable for strong to severe thunderstorms on Thursday, the
upper low will likely aid in convective development, which
should be focused along the sea breeze and any lingering
boundaries from today's convection. Modeled soundings still show
an inverted-V, though CAPE values are about as half as today.
Regardless, this seems adequate to support the wind driven
Marginal (1/5) risk for severe weather across our CWA in the Day
2 SPC SWO. Much of the forecast area is also in a Marginal risk
on Day 3 but the severe risk should diminish with each day as
the upper low continues to weaken. Temperatures will be near to
slightly above normal. Peak heat index values should remain
below criteria but will remain elevated in the 95 to 105 degree
range.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Key Message(s):
- Typical summertime pattern with near to slightly above normal
temperatures and daily chances for showers and thunderstorms.
Little change in the forecast thinking for the long term period.
High pressure near Bermuda will maintain a summertime warm and
humid air mass over the FA during much of the extended. Expect
near to slightly above normal temperatures in addition to
scattered afternoon and evening showers and thunderstorms. A
trough may take shape over the Great Lakes region early next
week which could serve to enhance the risk of showers and
thunderstorms, especially if a cold front can make it into the
region. NBM guidance shows an uptick in PoP towards the end of
the long term. Opted to cap PoPs in the Chance category for now.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Scattered to numerous thunderstorms are moving toward the
terminals at this hour. I suspect all terminals will be affected
to some extent as this activity moves through. Strong winds and
associated restrictions are likely as the storms move through.
Have adjusted the tempo groups to account for the slower
progression of storms to this point. After the convection moves
through, there could be some fog or stratus due to the rain, but
guidance has not been showing it thus far. Have kept fog
potential in for AGS/OGB for the time being. There is potential
for additional shower or thunderstorm activity during the
afternoon hours on Thursday afternoon.
EXTENDED AVIATION OUTLOOK...The potential for fog exists
Thursday night, especially in locations that receive heavy rain.
Diurnally driven scattered thunderstorms each afternoon through
the weekend.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 8 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
GA...Heat Advisory until 8 PM EDT this evening for GAZ040-063>065-
077.
&&In the hours before
Local storm report, Jun 25, 9:45 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
945 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM Tstm Wnd Dmg 4 E Owens Field 33.97N 80.93W
06/25/2025 Richland SC Law Enforcement
SCDPS reported trees down on Patricia Drive.
Time estimated by radar.
0844 PM Tstm Wnd Dmg 3 E Dreher Island SP 34.08N 81.36W
06/25/2025 Lexington SC Law Enforcement
SCDPS reported trees down on Amicks Ferry Rd
at Ballentine Lane. Time estimated by radar.
0849 PM Tstm Wnd Dmg 3 SSE Lake Murray Dam 34.02N 81.19W
06/25/2025 Lexington SC Law Enforcement
SCDPS reported trees down on Mill Stream Rd
near Hope Ferry Rd. Time estimated by radar.
0905 PM Tstm Wnd Dmg 5 SSE Pelion 33.71N 81.20W
06/25/2025 Lexington SC Law Enforcement
SC DPS reports tree down on Swansea Rd near
the intersection of Hwy 178. Time estimated
by radar.
0914 PM Tstm Wnd Dmg 1 WNW Belvedere 33.55N 81.96W
06/25/2025 Aiken SC Law Enforcement
SC DPS reports tree on I-20 near Pineview
Estates. Time estimated by radar.
&&Local storm report, Jun 25, 9:48 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
948 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Tstm Wnd Gst 1 ESE McEntire JNGB 33.92N 80.78W
06/25/2025 M52 MPH Richland SC ASOS
McEntire ASOS measured a 52 mph thunderstorm
gust.
0856 PM Tstm Wnd Gst 1 SSE Columbia Metro Ap 33.93N 81.12W
06/25/2025 M46 MPH Lexington SC ASOS
Columbia Metro Airport ASOS measured a 46
mph wind gust.
&&Special weather statement, Jun 25, 9:54 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Columbia SC
954 PM EDT Wed Jun 25 2025
GAZ063>065-077-SCZ030-035-260245-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-Barnwell SC-Aiken SC-
954 PM EDT Wed Jun 25 2025
...Strong thunderstorms will impact portions of McDuffie, Columbia,
Burke, Richmond, southwestern Barnwell and southwestern Aiken
Counties through 1045 PM EDT...
At 953 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barnwell to near Jackson to Fort
Eisenhower. Movement was southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Waynesboro, Fort
Eisenhower, Augusta, Martinez, Plant Vogtle, Hephzibah, Harlem,
Sardis, Midville, Glendale, Gough, South Augusta, Summerville,
Augusta Mall, Daniel Field, and Village Plaza Shopping Center.
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 520 in Georgia between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia...and central South Carolina.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
3331 8234 3335 8255 3351 8261 3362 8219
3360 8211 3346 8193 3334 8194 3331 8184
3325 8185 3321 8177 3316 8176 3304 8155
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 0153Z 035DEG 20KT 3324 8132 3329 8180 3342 8216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRLocal storm report, Jun 25, 9:55 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
955 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Hail Belvedere 33.53N 81.94W
06/25/2025 M1.00 Inch Aiken SC Broadcast Media
Media reports quarter size hail from
multiple viewers in Belvedere and North
Augusta.
&&
HCLocal storm report, Jun 25, 10:01 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1001 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Tstm Wnd Dmg 2 NE Congaree NP 33.85N 80.80W
06/25/2025 Richland SC Law Enforcement
SCDPS reported trees down on Bluff Rd near
Sims Rd. Time estimated by radar.
&&
HCLocal storm report, Jun 25, 10:09 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1009 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM Hail 1 N Burnettown 33.52N 81.85W
06/25/2025 E1.00 Inch Aiken SC Public
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:54 PM EDT | Special Weather Statement | CAE | Burke, Columbia, McDuffie, Richmond | 51 min |
| Jun 25, 11:21 PM EDT | Special Weather Statement | CAE | Burke | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.